# SDR 96ZZZX1346

- Difficulty date: January 25, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N115Z
- Make and model: Doug DC3C
- Aircraft serial: 33567
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 938951
- Condition: Failed
- Location: Rt Eng Hyd
- Part time: 1,608 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENGINE DRIVEN HYDRAULIC PUMP FAILED DURING ENGINE START.  THE ROTARY PISTON-TYPE PUMP FAILED DURING ENGINE START.  THE ROTARY PISTON-TYPE PUMP SEIZED; THUS, SHEARING ITS DRIVE SHAFT.  METAL PARTICLES FROM THE PUMP'S VANE SENT DOWNSTREAM IN THE HYDRAULIC SYSTEM WERE CAUGHT BY THE HYD FILTER.  LINES WERE FLUSHED CLEAN AND NEW FILTER INSTALLED.  FIRST REPLACEMENT PUMP (YELLOW TAGGED AS OVERHAULED) WOULD NOT BUILD UP PRESSURE DUE TO STICKING HIGH-BYPASS VALVE.  THE SECOND UNIT (ALSO TAGGED AS OVERHAULED), OPERATED AT TOO HIGH A PRESSURE.  THE THIRD UNIT (FACTORY NEW), FINALLY OPS CHECKED OK.
